Vol. 6, No. 3, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Betti numbers of graded modules and the multiplicity conjecture in the non-Cohen–Macaulay case

Mats Boij and Jonas Söderberg

Vol. 6 (2012), No. 3, 437–454
Abstract

We use results of Eisenbud and Schreyer to prove that any Betti diagram of a graded module over a standard graded polynomial ring is a positive linear combination of Betti diagrams of modules with a pure resolution. This implies the multiplicity conjecture of Herzog, Huneke, and Srinivasan for modules that are not necessarily Cohen–Macaulay and also implies a generalized version of these inequalities. We also give a combinatorial proof of the convexity of the simplicial fan spanned by pure diagrams.

Keywords
graded modules, Betti numbers, multiplicity conjecture
Mathematical Subject Classification 2000
Primary: 13D02
Secondary: 13A02
Milestones
Received: 2 July 2010
Revised: 24 January 2011
Accepted: 23 May 2011
Published: 5 July 2012
Authors
Mats Boij
Department of Mathematics
KTH
SE-100 44 Stockholm
Sweden
Jonas Söderberg
Department of Mathematics
KTH
SE-100 44 Stockholm
Sweden